Article Text

Download PDFPDF
Cutaneous amyloidoma secondary to repeated insulin injections
  1. Ken Hiu-Kan Ip1,
  2. Karen Koch1,
  3. Duncan Lamont2
  1. 1 Dermatology Department, Waikato District Health Board, Hamilton, New Zealand
  2. 2 Anatomical Pathology Department, Waikato District Health Board, Hamilton, New Zealand
  1. Correspondence to Dr Ken Hiu-Kan Ip, Dermatology Department, Waikato District Health Board, Hamilton 1051, New Zealand;Ip.KenHK{at}gmail.com

Statistics from Altmetric.com

A 71-year-old man with renal colic was referred to dermatology clinic after a CT urogram revealed an incidental area of subcutaneous tissue thickening in the left abdominal wall (figure 1A). His medical history included suboptimally controlled type II diabetes (HbA1c 73 mmol/mol). He had been self-injecting human insulin (Humulin 30/70) into his left lower abdomen for the past 10 years, without site rotation. Examination revealed an asymptomatic subcutaneous nodule (figure 1B). An incisional biopsy showed fibrotic adipose tissue …

View Full Text

Footnotes

  • Contributors KH-KI, KK and DL were involved in the clinical care of the patient and contributed equally to the preparation of the manuscript. All authors read and approved the final submitted version.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Written informed consent was obtained from the patient.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.